Alert archive / California / Hazardous Seas Warnings in 2008
Hazardous Seas Warning 34, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Nov 8, 2008, 3:51 AM PST. It took effect at Nov 8, 2008, 8:00 PM PST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2008, 3:51 AM PST (11:51 UTC)
- In effect from
- Nov 8, 2008, 8:00 PM PST
- Expired
- Nov 8, 2008, 1:42 PM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS76 KEKA 081151 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 351 AM PST SAT NOV 8 2008 PZZ450-470-082000- /O.CAN.KEKA.SW.Y.0067.081108T2000Z-081111T2300Z/ /O.NEW.KEKA.SE.W.0034.081109T0400Z-081110T1400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 351 AM PST SAT NOV 8 2008 ...HAZARDOUS SEAS WARNING IN EFFECT FROM 8 PM THIS EVENING TO 6 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM PST MONDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. A LONG PERIOD NORTHWEST SWELL WILL MOVE INTO THE COASTAL WATERS STARTING LATE SATURDAY AFTERNOON. SWELL HEIGHT IS EXPECTED TO BUILD TO 14-16 FEET AT 12 TO 14 SECONDS ON SUNDAY. THIS TYPE OF WAVE WILL CREATE A SHOALING HAZARD WITH LARGE BREAKING WAVES FORMING IN SHALLOW WATER AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ455-475-082000- /O.NEW.KEKA.SW.Y.0068.081109T0600Z-081109T1500Z/ /O.NEW.KEKA.SE.W.0034.081109T1500Z-081110T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 351 AM PST SAT NOV 8 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST SUNDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 AM TO 10 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 7 AM TO 10 PM PST SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
1 follow-up statement
000 WHUS76 KEKA 082142 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 142 PM PST SAT NOV 8 2008 PZZ470-091130- /O.EXB.KEKA.SW.Y.0068.081108T2200Z-081110T1400Z/ /O.NEW.KEKA.SI.Y.0071.081109T0200Z-081109T1800Z/ /O.CAN.KEKA.SE.W.0034.081109T0400Z-081110T1400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 142 PM PST SAT NOV 8 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 AM PST MONDAY... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PST SUNDAY... ...HAZARDOUS SEAS WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PST SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 6 AM PST MONDAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELED. LARGE WEST AND NORTHWEST SWELL WILL SPREAD INTO THE COASTAL WATERS TONIGHT THROUGH SUNDAY. THE SWELL WILL PEAK NEAR 17 FEET AT 15 SECONDS ON SUNDAY. THE STORM GENERATING THE SWELL WILL MOVE INTO VANCOUVER ISLAND ON SUNDAY. NW WINDS WILL INCREASE TONIGHT AND BRING AN INCREASE IN WIND WAVES AND SHORTER PERIOD FRESH NW SWELL. THE SHORTER PERIOD WAVES WILL MIX WITH THE LONGER PERIOD WAVES LATE TONIGHT THROUGH SUNDAY...AND BRIEFLY BRING SEAS UP TO 18 FT SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ475-091130- /O.EXT.KEKA.SW.Y.0068.081108T2200Z-081110T1400Z/ /O.NEW.KEKA.SI.Y.0071.081109T0200Z-081109T1800Z/ /O.CAN.KEKA.SE.W.0034.081109T1500Z-081110T0600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 142 PM PST SAT NOV 8 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 6 AM PST MONDAY... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PST SUNDAY... ...HAZARDOUS SEAS WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PST SUNDAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELED. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 6 AM PST MONDAY. LARGE WEST AND NORTHWEST SWELL WILL SPREAD INTO THE COASTAL WATERS TONIGHT THROUGH SUNDAY. THE SWELL WILL PEAK NEAR 15 FEET AT 15 SECONDS ON SUNDAY. THE STORM GENERATING THE SWELL WILL MOVE INTO VANCOUVER ISLAND ON SUNDAY. NW WINDS WILL INCREASE TONIGHT AND BRING AN INCREASE IN WIND WAVES AND SHORTER PERIOD FRESH NW SWELL. THE SHORTER PERIOD WAVES WILL MIX WITH THE LONGER PERIOD WAVES LATE TONIGHT THROUGH SUNDAY...AND BRIEFLY BRING SEAS UP TO 16 FT ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ450-091130- /O.EXB.KEKA.SW.Y.0068.081108T2200Z-081110T1400Z/ /O.CAN.KEKA.SE.W.0034.081109T0400Z-081110T1400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 142 PM PST SAT NOV 8 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 AM PST MONDAY... ...HAZARDOUS SEAS WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 6 AM PST MONDAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELED. LARGE WEST AND NORTHWEST SWELL WILL SPREAD INTO THE COASTAL WATERS TONIGHT THROUGH SUNDAY. THE SWELL WILL PEAK NEAR 17 FEET AT 15 SECONDS ON SUNDAY. THE STORM GENERATING THE SWELL WILL MOVE INTO VANCOUVER ISLAND ON SUNDAY. NW WINDS WILL INCREASE TONIGHT AND BRING AN INCREASE IN WIND WAVES AND SHORTER PERIOD FRESH NW SWELL. THE SHORTER PERIOD WAVES WILL MIX WITH THE LONGER PERIOD WAVES LATE TONIGHT THROUGH SUNDAY...AND BRIEFLY BRING SEAS UP TO 18 FT SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ455-091130- /O.EXT.KEKA.SW.Y.0068.081108T2200Z-081110T1400Z/ /O.CAN.KEKA.SE.W.0034.081109T1500Z-081110T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 142 PM PST SAT NOV 8 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 6 AM PST MONDAY... ...HAZARDOUS SEAS WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELED THE HAZARDOUS SEAS WARNING. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 6 AM PST MONDAY. LARGE WEST AND NORTHWEST SWELL WILL SPREAD INTO THE COASTAL WATERS TONIGHT THROUGH SUNDAY. THE SWELL WILL PEAK NEAR 15 FEET AT 15 SECONDS ON SUNDAY. THE STORM GENERATING THE SWELL WILL MOVE INTO VANCOUVER ISLAND ON SUNDAY. NW WINDS WILL INCREASE TONIGHT AND BRING AN INCREASE IN WIND WAVES AND SHORTER PERIOD FRESH NW SWELL. THE SHORTER PERIOD WAVES WILL MIX WITH THE LONGER PERIOD WAVES LATE TONIGHT THROUGH SUNDAY...AND BRIEFLY BRING SEAS UP TO 16 FT ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Nov 7, 5:14 PM PST, 10 hours 37 minutes earlier.
Area forecast discussion, Nov 7, 5:14 PM PST, 10 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 514 PM PST FRI NOV 7 2008 .SYNOPSIS...THE FIRST IN A SERIES OF STORMS WILL MOVE ACROSS THE REGION SAT. MODERATE RAINFALL IS EXPECTED THROUGH THE WEEKEND WITH ANOTHER STORM MOVING ACROSS THE PACIFIC NORTHWEST SUN. RAIN CHANCES WILL CONTINUE THROUGH MUCH OF NEXT WEEK AS MINOR DISTURBANCES MOVE ACROSS THE REGION. && .SHORT TERM...A SHORTWAVE AND ASSOCIATED FRONT ARE SPREADING HIGH CLOUDS OVER THE FORECAST AREA LATE THIS AFTERNOON. A FEW LIGHTNING STRIKES HAVE BEEN DETECTED ABOUT 250 MILES OFF THE OREGON COAST THROUGHOUT THE DAY. SATELLITE IMAGERY SHOWS THESE CELLS MOVING TO THE NORTHEAST...AND DO NOT EXPECT THIS ACTIVITY TO AFFECT NORTHWEST CALIFORNIA TONIGHT. EXPECT RAIN TO SPREAD OVER THE AREA LATER TONIGHT AS THE FRONT APPROACHES THE COAST. FRONTAL PASSAGE IS EXPECTED SATURDAY MORNING...HOWEVER ANOTHER SHORTWAVE DROPPING INTO THE PAC NW WILL KEEP SHOWERS GOING THROUGH THE REST OF THE DAY INTO EARLY SUNDAY. MODELS CONTINUE TO INDICATE A 145+ KNOT JET NOSING INTO THE SOUTHERN PART OF THE FORECAST AREA SAT AFTERNOON WITH GOOD UPPER DIVERGENCE OVER THE REGION ALONG WITH A STRONG VORT MAX PUSHING DIRECTLY INTO NW CALIFORNIA BETWEEN 18Z SAT AND 00Z SUN. GFS CAPE FIELDS SHOW CAPE AROUND A FEW HUNDRED J/KG AND LIS AROUND -1 SAT AFTERNOON AND SREF PLOTS INDICATE UP TO ABOUT A 70 PERCENT PROBABILITY OF NEGATIVE LI VALUES. IN ADDITION...NW CALIFORNIA IS INCLUDED IN THE GENERAL TSTM OUTLOOK FROM SPC FOR SAT. ALL THESE FACTORS CONTINUE TO SUPPORT THE MENTION OF ISOLATED TSTMS FOR THE NORTH COAST AND COASTAL WATERS SAT AFTERNOON THROUGH EVENING. AS THE COLD CORE OF THE UPPER LOW MOVES OVERHEAD...H7 TEMPS DOWN AROUND -6 TO -8 OVER THE REGION WILL SUPPORT SNOW LEVELS DOWN TO AROUND 4000-4500 FEET AREA-WIDE SATURDAY NIGHT INTO EARLY SUNDAY. SHOWERS WILL TAPER OFF SUNDAY AND MONDAY AS WEAK RIDGING BUILDS INTO THE WEST COAST AND THE UPPER FLOW TURNS NORTHWESTERLY. KL .LONG TERM...MONDAY NIGHT THROUGH FRIDAY...MODELS COMING INTO BETTER AGREEMENT IN A SPLIT FLOW PATTERN OVER WRN NA EARLY NEXT WEEK TRANSITIONING INTO TROUGHING ACROSS THE SRN PLAINS. AS THE TROUGH DEEPENS ACROSS CTL CONUS...RIDGE WILL BUILD ACROSS ERN PAC. MODELS DIFFER IN THE STRENGTH OF RIDGE ACROSS THE PAC NW..BUT KEEP NW CA IN GENERALLY W TO NW UPPER LEVEL FLOW. MINOR PERTURBATIONS IN THIS FLOW SUPPORT SHOWER ACTIVITY ACROSS THE REGION. GIVEN THE PROGRESSIVE PATTERN...TIME OF YEAR AND MODEL UNCERTAINTIES WILL CONTINUE TO TREND ABOVE CLIMO POPS THROUGH NEXT WEEK. BC && .AVIATION...IFR CLOUDS HAVE CLEARED EXCEPT IN THE TRINITY AND KLAMATH RIVER VALLEYS THIS AFTERNOON WITH CIRRUS COMING IN AHEAD OF NEXT FRONT. EXPECT MVFR CLOUDS ASSOCIATED WITH FRONT TO BEGIN AFTER MIDNIGHT WITH LIGHT RAIN DEVELOPING. FRONTAL PASSAGE APPROXIMATELY DAYBREAK NEAR KCEC AND KACV AND MIDMORNING AT KUKI WHICH MVFR SHOWERS DEVELOPING BEHIND FRONT. FREEZING LEVEL WITH FRONTAL PASSAGE WILL DROP FROM ABOUT 12K TONIGHT TO 6K BY LATE SAT AFTN. DEAN && .MARINE...WEAK HIGH PRESSURE OVER THE EASTERN PACIFIC WITH LIGHT WINDS THIS AFTERNOON. WITH APPROACH OF FRONT...WINDS ARE EXPECTED TO RAMP UP TONIGHT INTO SUNDAY...WITH SCA SPEEDS OVER THE OUTER WATERS. MEANWHILE...MODELS CONTINUE TO DEPICT A LARGE W-NW SWELL MOVING INTO THE WATERS STARTING LATE SATURDAY AFTERNOON. THE ENP NOW SHOWS PEAK WAVE HEIGHTS NEAR 18 FT AT 12 SECONDS...WHILE THE SWAN IS MORE MODERATE WITH PEAK WAVES OF 15-16 FT AT 14 SECONDS. WILL NEED TO KEEP AN EYE ON HOW THE MODELS EVOLVE AS A WARNING FOR SEAS MAY BE NEEDED. && .EKA WATCHES/WARNINGS/ADVISORIES...SCA FOR HAZARDOUS SEAS FROM 12 PM SAT THROUGH TUESDAY FOR PZZ450-470. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 3:51 AM PST | Small Craft Advisory for Hazardous Seas | EKA | 59 hr | |
| Nov 8, 1:42 PM PST | Small Craft Advisory for Winds | EKA | 30 hr |
Nearby
Hazardous Seas Warnings in California, 2008Every hazardous seas warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.